Blood Thinners Use Questionable After Experiencing Gastrointestinal Bleeding

by Ramya Rachamanti on  September 5, 2019 at 4:01 PM Drug News
RSS Email Print This Page Comment bookmark
Font : A-A+

Patients who restart their blood thinners after a bleeding episode have a 39% decreased risk of dying over the next 2 years even though their risk of recurrent gastrointestinal bleeding increased, according to a study done on 871 patients from Spain published in Alimentary Pharmacology and Therapeutics.
Blood Thinners Use Questionable After Experiencing Gastrointestinal Bleeding
Blood Thinners Use Questionable After Experiencing Gastrointestinal Bleeding

The findings indicate that the benefits of early restarting anticoagulant or antiplatelet therapy outweigh the gastrointestinal? related risks.

Show Full Article


"Our study provides information to balance the risks and benefits of the global management of these two pharmacological groups of drugs widely associated with increased gastrointestinal bleeding risk," the authors wrote.

Source: Eurekalert

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

Recommended Reading

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Stay Connected

  • Available on the Android Market
  • Available on the App Store

News Category

News Archive